MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event (ae) assessment: ae assessor spoke with the patient for further investigation of the complaint.The blood glucose level using vgo 20 is usually 100-160 mg/dl, aic is 7.3%, taking 1-2 clicks with meals.On (b)(6) 2024 the patient put a new vgo on at 5:30am and by 7:30am half the insulin in the insulin viewing window was gone.His blood glucose level was 173mg/dl at 5:30am he took one click.At 7:30am his blood glucose level was 107 mg/dl.He wears a continuous glucose monitor (cgm) but the volume on the alarm for high and low blood glucose levels is so low he does not hear it.He plans to increase the volume.On (b)(6) 2024, his blood glucose was 70s-90s during the day.When the blood glucose was in the 70s, he would eat something.During the evening his blood glucose level increased from 136 mg/dl to 240 mg/dl and he took 2 clicks, then at bedtime the blood glucose level increased to high which is between 400-500 mg/dl no symptoms, so he took 3 clicks.His blood glucose dropped during the night but he did not hear his continuous glucose alarm when his blood glucose was 56 mg/dl.He did not have symptoms.He managed the low blood glucose with oral carbohydrates.His blood glucose returned to the usual range.There is a reasonable causal relationship between the event, the fluctuation in the blood glucose level to the 400-500mg/dl and then 56 mg/dl, and v-go use.The event occurred while using v-go, but the event could also possibly be explained by the multiple factors that interfere with consistent blood glucose levels including stress, hormonal changes, medication, physical activity, diet, level of sleep, dehydration and pain.The patient is in contact with his hcp for medical and blood glucose management.The patient is marking the vgos with the time that he activates them and the time he no longer sees insulin in the insulin viewing window.The patient reported he is returning vgos for a technical review, however they have not been received to date.This case could be serious with reoccurrence due to the reading of high on his monitor.
 
Event or Problem Description
The patient reported that their v-go 20 device is dispensing over 18 hours rather than 24 hours.It was reported that the patient woke up in the morning with a blood sugar of 64 mg/dl.Upon follow-up, the patient reported they also experienced hyperglycemia ranging from 400-500 mg/dl.It was reported that the device is available for return to the manufacturer for evaluation.However, to date, has not been received.
 
Additional Manufacturer Narrative
Device evaluation: device devices were received and evaluated for the unknown device issue complaint.All devices were inspected and evaluated.Five of the seven devices appear to have not been filled with insulin, while the other two devices were found to have operated as intended.Therefore, the complaint about these devices could not be confirmed.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key18989056
Report Number1226572-2024-00016
Device Sequence Number15548814
Product Code LZG
UDI-Device Identifier00385609400032
UDI-Public(01)00385609400032(17)260306(10)FG223141
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/05/2026
Device Model NumberV-GO 20
Device Lot NumberVG223054B
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale